On maximal transitive sets of generic diffeomorphisms

Christian Bonatti; Lorenzo J. Díaz

Publications Mathématiques de l'IHÉS (2003)

  • Volume: 96, page 171-197
  • ISSN: 0073-8301

How to cite


Bonatti, Christian, and Díaz, Lorenzo J.. "On maximal transitive sets of generic diffeomorphisms." Publications Mathématiques de l'IHÉS 96 (2003): 171-197. <http://eudml.org/doc/104185>.

author = {Bonatti, Christian, Díaz, Lorenzo J.},
journal = {Publications Mathématiques de l'IHÉS},
keywords = {locally generic diffeomorphisms; wild homoclinic classes; maximal transitive invariant sets; robustly transitive sets; Newhouse phenomenon},
language = {eng},
pages = {171-197},
publisher = {Institut des Hautes Etudes Scientifiques},
title = {On maximal transitive sets of generic diffeomorphisms},
url = {http://eudml.org/doc/104185},
volume = {96},
year = {2003},

AU - Bonatti, Christian
AU - Díaz, Lorenzo J.
TI - On maximal transitive sets of generic diffeomorphisms
JO - Publications Mathématiques de l'IHÉS
PY - 2003
PB - Institut des Hautes Etudes Scientifiques
VL - 96
SP - 171
EP - 197
LA - eng
KW - locally generic diffeomorphisms; wild homoclinic classes; maximal transitive invariant sets; robustly transitive sets; Newhouse phenomenon
UR - http://eudml.org/doc/104185
ER -


  1. [Ab] F. ABDENUR, Generic robustness of a spectral decompositions, to appear in Ann. Scient. Ec. Norm. Sup.. Zbl1027.37010
  2. [AS] R. ABRAHAM and S. SMALE, Nongenericity of ω -stability, Global Analysis I, Proc. Symp. Pure Math. A.M.S., 14 (1968), 5-8. Zbl0215.25102MR271986
  3. [Ar] M.-C. ARNAUD, Creation de connexions en topologie C 1 , Ergod. Th. Dynam. Syst., 21 (2001), 339-381. Zbl0997.37007MR1827109
  4. [BD1] Ch. BONATTI and L. J. DÍAZ, Persistent nonhyperbolic transitive diffeomorphims, Ann. Math., 143 (1996), 357-396. Zbl0852.58066MR1381990
  5. [BD2] Ch. BONATTI and L. J. DÍAZ, Connexions hétéroclines et généricité d’une infinité de puits ou de sources, Ann. Scient. Ec. Norm. Sup., 4e série, t32 (1999), 135-150. Zbl0944.37012
  6. [BDP] Ch. BONATTI, L. J. DÍAZ and E. R. PUJALS, A C 1 -generic dichotomy for diffeomorphisms: Weak forms of hyperbolicicity or infinitely many sinks or sources, to appear in Annals of Math.. Zbl1049.37011MR2018925
  7. [BGLT] Ch. BONATTI, J.-M. GAMBAUDO, J.-M. LION and Ch. TRESSER, Wandering domains for infinitely renormalizable diffeomorphisms of the disk, Proc. Amer. Math. Soc., 122 (2) (1994), 1273-1278. Zbl0843.57016MR1223264
  8. [BS] J. BUESCU and I. STEWART, Liapunov stability and adding machines, Ergodic Th. Dynam. Syst., 15 (2) (1995),271-290. Zbl0848.54027MR1332404
  9. [CM] C. CARBALLO and C. MORALES, Homoclinic classes and finitude of attractors for vector fields in n-manifolds, reprint (2001). Zbl1035.37007
  10. [CMP] C. CARBALLO, C. MORALES and M. J. PACÍFICO, Homoclinic classes for C 1 -generic vector fields, to appear in Ergodic Th. Dynam. Syst.. Zbl1047.37009
  11. [Ce] J. CERF, Sur les difféomorphismes de la sphère de dimension trois ( Γ 4 = 0 ) , Lecture Notes in Mathematics 53 1968), pp. xii + 133, Springer-Verlag. Zbl0164.24502MR229250
  12. [DPU] L. J. DÍAZ, E. R. PUJALS and R. URES, Partial hyperbolicity and robust transitivity, Acta Math., 183 (1999), -43. Zbl0987.37020MR1719547
  13. [DR] L. J. DÍAZ and J. ROCHA, Partially hyperbolic and transitive dynamics generated by heteroclinic cycles, Ergodic Th. Dyn. Syst., 25 (2001), 25-76. Zbl0972.37018MR1826660
  14. [DS] L. J. DÍAZ and B. SANTORO, Collision, explosion and collapse of homoclinic classes, preprint (2002). Zbl1046.37035MR2057137
  15. [Fr] J. FRANKS, Necessary conditions for stability of diffeomorphisms, Trans. A.M.S., 158 (1971), 301-308. Zbl0219.58005MR283812
  16. [Fu] H. FURSTENBERG, Strict ergodicity and transformations of the torus, Amer. J. of Math., 83 (1961), 573-601. Zbl0178.38404MR133429
  17. [H] S. HAYASHI, Connecting invariant manifolds and the solution of the C 1 -stability and ω -stability conjectures for flows, Ann. of Math., 145 (1997), 81-137. Zbl0871.58067MR1432037
  18. [Hu] M. HURLEY, Attractors: persistence and density of their basins, Trans. Amer. Math. Soc., 269 (1982), 247-271. Zbl0494.58023MR637037
  19. [Ma] R. MANE, An ergodic closing lemma, Ann. of Math., 116 (1982), 503-540. Zbl0511.58029MR678479
  20. [Mi] J. W. MILNOR, Topology from differential view point, Charlottesville, The University Press of Virginia, 1965. 
  21. [N1] S. NEWHOUSE, Diffeomorphisms with infinitely many sinks, Topology, 13 (1974), 9-18. Zbl0275.58016MR339291
  22. [N2] S. NEWHOUSE, The abundance of wild hyperbolic sets and nonsmooth stable sets for diffeomorphisms, Publ. Math. IHES, 50 (1979), 101-151. Zbl0445.58022MR556584
  23. [PT] J. PALIS and F. TAKENS, Hyperbolicity and sensitive chaotic dynamics at homoclinic bifurcations, Cambridge Studies in Advanced Mathematics, 35 (1993). Zbl0790.58014MR1237641
  24. [PV] J. PALIS and M. VIANA, High dimension diffeomorphisms displaying infinitely many sinks, Ann. of Math., 140 (1994), 207-250. Zbl0817.58004MR1289496
  25. [Pu] C. PUGH, The closing lemma, Amer. Jour. of Math., 89 (1967), 956-1009. Zbl0167.21803MR226669
  26. [Si] R. C. SIMON, A 3-dimensional Abraham-Smale example, Proc. A.M.S., 34 (2) (1972), 629-630. Zbl0259.58006MR295391
  27. [Sm] S. SMALE, Differentiable dynamical systems, Bull. A.M.S., 73 (1967), 747-817. Zbl0202.55202MR228014
  28. [Tj] J. C. TATJER, Three dimensional dissipative diffeomorphisms with homoclinic tangencies, Ergod. Th. Dynam. Syst., 21 (2001), 249-302. Zbl0972.37013MR1826668

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.